How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr B Your Own Question
Dr B
Dr B, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1064
Experience:  DVM
Type Your Dog Veterinary Question Here...
Dr B is online now
A new question is answered every 9 seconds

Had Rabies, bordello, Lyme disease shots and then I gave him

Customer Question

Had Rabies, bordello, Lyme disease shots and then I gave him heart guard all last weekend-April 12 about 10 days ago. he is now not eating as much and has diarrhea. could this be due to all the meds? Usually am able to get a probiotic in him-but he's not interested
JA: IÂ’m sorry to hear that. Is there anything else the Veterinarian should be aware of about the dog?
Customer: He's 11 yr old and is a coton. Usually pretty active-seems to be lethargic today
JA: Could be a lot of things that cause lethargy. The Veterinarian will know how to help the dog. What is the dog's name?
Customer: Mic
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 6 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 6 months ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today. Any retching, gagging, lip licking or vomiting?Can he keep water down?Are his gums pink or pale/white? Moist or sticky?If you press on his belly, does he have any discomfort, tenderness, or tensing?Could he have eaten something he should not have (ie bones, toys, plants, chemicals, etc)?
Expert:  Dr B replied 6 months ago.
HI this is DRB and I would be happy to help you with this. Vaccination from 10 days ago along with Heartgard is very unlikely to cause problems this far out. Vaccinations typically cause problems immediately up to 24 hours later, not 10 days you very likley have some other problem with your dog.So diarrhea is a very non specific cause of illness. It does not tell you what is wrong as there are many causes for diarrhea, some which are serious and some not serious....Many vets will use probiotics with diarrhea but I tend to be much more conservative with my use of probiotics and only use them in specific situations and I usually don't use them with diarrhea as they can sometimes cause increase transit time in the gut which can make diarrhea worse.So, obviously the best thing for anyone to do when their dog is sick is go to your vet. Having said that, here are some things you can try to see if they will help your dog.First, I would get some unflavored pedialyte from the store (make sure unflavored) and mix one part of the pedialyte with one part water and offer this to your dog for drinking. This will help replace electrolyte losses that you pet will experience with diarrhea. If you have to hand administer the liquid water and pedialyte your dog should get about 15 mls per pound of body weight per day. So if your dog weighed 30 pounds for example he would get 450 mls per day.Next you should make some boiled chicken and rice using chicken breast and mixing with some white rice. You can feed this in very small amounts through out the day.If this does not clear your dog's diarrhea in 24 hours or if your dog gets worse and develops other signs like vomiting or no interest in food then you should have your pet seen as soon as possible.It appears that another expert may have tried to answer your question but I have completed my answer for you and will be happy to answer any follow up questions you may have. Sincerely, DRB (not DR B listed above)Please hit rate my service as that is the only way I am compensated for my answers. A positive rating will not close this question as I am happy to provide follow up answers. Thank you very much!
Expert:  Dr B replied 6 months ago.
Please let me know if you need additional help. Sincerely, DRB